Texas, 2005Hail and Damaging Winds in Texas, July 11, 2005
July 11, 2005 · NWS FWD · 7 events in 3 counties and zones
6 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 11, 1:50 PM CST, 1 hour 45 minutes earlier.
Area forecast discussion, Jul 11, 1:50 PM CST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
250 PM CDT MON JUL 11 2005
.DISCUSSION...
NOT A TON OF CHANGES EXPECTED THIS FORECAST PACKAGE OR THIS WEEK
FOR THAT MATTER AS SOMEWHAT MOIST AND UNSTABLE AIRMASS WILL LINGER
ACROSS THE REGION WHILE THE REMNANTS OF DENNIS SLOWLY TRUDGE
AROUND THE TENNESSEE VALLEY. MODELS NOT DOING A GREAT JOB OF
MOVING DENNIS AROUND...WITH THE ETA TRYING TO BRING IT FURTHER
WEST. SHEAR AND CAPE ACROSS THE REGION NOT VERY IMPRESSIVE...AND
NEITHER IS LIFT THROUGH THE ATMOSPHERE...AS DEPICTED WITH ETA
Q-VECTOR ANALYSIS. STILL...LIKE TODAY...AFTERNOON AND EVENING
THUNDERSTORMS WILL DEVELOP...MAINLY ACROSS THE EASTERN HALF OF THE
CWA THE NEXT SEVERAL DAYS. TEMPERATURES WILL ALSO REMAIN NEAR
NORMAL AS H5 RIDGE SLOWLY BUILDS EAST THROUGH MID WEEK. A WEAK
TROUGH WILL DEVELOP ACROSS THE EAST LATE IN THE WEEK AND THIS WILL
GIVE A SLIGHTLY BETTER CHANCE OF PRECIP THERE.
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 77 99 76 98 / 10 10 20 30
WACO, TX 76 98 76 99 / 10 10 20 30
PARIS, TX 71 97 75 94 / 20 20 20 30
DENTON, TX 75 98 74 96 / 10 10 20 30
MCKINNEY, TX 75 98 74 97 / 10 10 20 30
DALLAS, TX 77 99 77 98 / 10 10 20 30
TERRELL, TX 75 97 74 97 / 20 20 20 30
CORSICANA, TX 76 98 75 98 / 20 20 20 30
TEMPLE, TX 76 98 76 99 / 20 20 20 30
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
&&
80
Hazardous weather outlook, Jul 11, 3:00 PM CST, 35 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
400 PM CDT MON JUL 11 2005
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-121100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
400 PM CDT MON JUL 11 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS
THROUGH THIS EVENING. CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAIN
WILL ACCOMPANY SOME OF THESE STORMS. ONE OR TWO STORMS MAY PRODUCE
WIND GUSTS OVER 40 MPH AND SOME SMALL HAIL.
.DAYS TWO THROUGH SEVEN...
THERE WILL BE SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING
THUNDERSTORMS EAST OF A BONHAM TO KILLEEN LINE TUESDAY... AND ACROSS
ALL OF NORTH TEXAS WEDNESDAY THROUGH MONDAY. SEVERE STORMS ARE NOT
EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION...IF ANY AT ALL IS NEEDED...WILL BE VERY LIMITED
THROUGH 9 PM.
58
In the hours before
Special weather statement, Jul 11, 11:23 AM CST, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1223 PM CDT MON JUL 11 2005
TXZ146-111800-
NAVARRO-
1223 PM CDT MON JUL 11 2005
...SIGNIFICANT WEATHER UPDATE...
AT 1223 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER KERENS...OR 14 MILES EAST OF CORSICANA...
MOVING SOUTH AT 15 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE KERENS.
WIND GUSTS OVER 40 MPH AND HAIL TO 1/2 INCH IN DIAMETER CAN BE EXPECTED
FROM THIS STORM.
Thunderstorm Wind, Bell
- When
- July 11, 3:35 PM CST
- Where
- Bell County, Belfalls
- Measured
- 50 kt (58 mph) estimated sustained
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.167, -97.200
Structural damage to a house. Also, a piece of tin was ripped off a barn, one power pole was broken at its base, and two trees were blown down across a road.
Hail, Dallas
- When
- July 11, 4:30 PM CST
- Where
- Dallas County, Dallas
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.767, -96.783
Thunderstorm Wind, Dallas
- When
- July 11, 4:30 PM CST
- Where
- Dallas County, Dallas
- Measured
- 52 kt (60 mph) estimated sustained
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.767, -96.783
Thunderstorm Wind, Dallas
- When
- July 11, 4:48 PM CST
- Where
- Dallas County, Dallas
- Measured
- 50 kt (58 mph) estimated sustained
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 32.767, -96.783
5 inch tree limbs broken off causing widespread power outages.
Thunderstorm Wind, Dallas
- When
- July 11, 4:50 PM CST
- Where
- Dallas County, Mesquite
- Measured
- 61 kt (70 mph) estimated sustained
- Reported by
- BROADCAST MEDIA
- Coordinates
- 32.767, -96.600
Thunderstorm Wind, Ellis
- When
- July 11, 5:50 PM CST
- Where
- Ellis County, 2 mi W of Red Oak
- Measured
- 50 kt (58 mph) estimated sustained
- Property damage
- $15,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 32.517, -96.833
Power poles, trees, and fences blown down in Oak Leaf.
Thunderstorm Wind, Ellis
- When
- July 11, 6:40 PM CST
- Where
- Ellis County, Garrett
- Measured
- 50 kt (58 mph) estimated sustained
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.367, -96.650
Trees knocked down by strong wind.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in Georgia, July 11, 2005$1.8 million · 1 event
- Flash Flood in Georgia, July 11, 2005$1.3 million · 1 event
- Flash Flood in Georgia, July 11, 2005$500,000 · 1 event
- Flash Flood in Georgia, July 11, 2005$300,000 · 1 event
- Flash Flood in Georgia, July 11, 2005$200,000 · 1 event
- Flash Flood in Georgia, July 11, 2005$200,000 · 1 event
- Tropical Storm in Mississippi, July 11, 2005$35,000 · 5 events
- Hail and Damaging Wind in Texas, July 11, 2005$24,000 · 1 in hail · 2 events
- Flooding in Alabama, July 11 to 15, 2005$18,000 · 6 events
- Hail in Nebraska, July 11, 20051.5 in hail · 4 events
- Hail in Colorado, July 11, 20051.5 in hail · 4 events
- Flash Flood in North Dakota, July 11, 20051 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465933, 5465934, 5465935, 5465936, 5465937, 5465939, 5465938.